MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date not provided, only that symptoms were first noted immediately post-op, therefore date of one day post-op is provided as the best estimate date.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The customer reported bilateral lens explants of tecnis symfony intraocular lenses (iol), model zxr00 due to the female patient experiencing disabling halos and glare.Symptoms were first noted immediately post-op for both eyes.It was indicated at explant that the incision was enlarged to remove the iol and sutures were required.A replacement lens, model zcb00 24.5 diopter was used.No other surgical/medical interventions were reported.The patient's outcome was reported to be favorable, stable after the iol exchanges and there was no patient injury reported.It was indicated that the lenses are available for return.No additional information was provided.Visual acuity pre-op 20/70; 20/60, visual acuity post-op 20/20; 20/25.This mdr report pertains to the right eye (od).A separate report will be submitted for the left eye (os).
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 3/3/2020.Device evaluation: the lens was received in its replacement lens daisy wheel.Visual inspection under magnification revealed that the lens was received almost cut in half (but not separated), which is consistent with a lens that was handled during explant.Additionally, viscoelastic residue was observed on the optic body and haptics.A haptic stuck to the optic body and a detached haptic were also observed, however, how and when these defects occurred cannot be confirmed.After cleaning the lens, the haptic stuck to the optic body was no longer observed.Based on the condition of the return lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency was identified.Manufacturing records review: the manufacturing process record was evaluated and no deviations were found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9635385
Report Number2648035-2020-00079
Device Sequence Number2922960
Product Code POE
UDI-Device Identifier05050474579156
UDI-Public(01)05050474579156(17)230724
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer03/06/2020
10/25/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/02/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Date Report Sent to FDA01/01/2005